Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 308, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 23, 2001, 2:35 PM CDT for Oregon County, Missouri. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 23, 2001, 2:35 PM CDT (19:35 UTC)
- Expired
- Sep 23, 2001, 3:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Oregon County, MO
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 23, 1:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 786 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
791 WUUS53 KSGF 231938 SVRSGF MOC149-232000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 235 PM CDT SUN SEP 23 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN OREGON COUNTY IN SOUTH CENTRAL MISSOURI * UNTIL 300 PM CDT * AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES EAST OF THAYER...OR 10 MILES EAST OF MAMMOTH SPRING...MOVING NORTHEAST AT 25 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... OREGON COUNTY. THE TOWNS OF COUCH AND MYRTLE ARE ALSO IN THE PATH OF THIS STORM. GO INSIDE A STURDY SHELTER AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3658 9151 3641 9142 3650 9113 3675 9112 GAEDE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 2:47 AM CDT, 11 hours 48 minutes earlier.
Area forecast discussion, Sep 23, 2:47 AM CDT, 11 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 216 AM CDT SUN SEP 23 2001 FORECAST CONCERNS TODAY INCLUDE PRECIPITATION TRENDS TODAY AND COOLING TEMPERATURES. CONVECTIVE COMPLEX MAKINGS ITS WAY ACROSS NORTHWEST MISSOURI AND NORTHEAST KANSAS. ACTIVITY WAS SHOWING AN OVERALL WEAKENING TREND AT 07Z EXCEPT OVER EASTERN KANSAS WHERE THE LOW LEVEL JET HAD STRENGTHENED AND WAS IMPINGING ON THIS CONVECTIVE SYSTEM. TRUE COLD FRONT APPEARS TO EXTEND FROM CENTRAL IOWA TO SOUTH CENTRAL KANSAS. WATER VAPOR IMAGERY CLEARLY SHOWED A POTENT SHORTWAVE DIGGING INTO THE UPPER MIDWEST. HIGH AMPLITUDE BLOCKING PATTERN WILL SET UP FOR MUCH OF THIS WEEK AS CUTOFF LOW FORMS OVER THE OHIO RIVER VALLEY AND A SHARP RIDGE BUILDS OVER THE WESTERN U.S. THIS RESULT IN A STEADY STREAM OF COOL AND DRY CANADIAN AIR INTO THE REGION. FOR TODAY...CONVECTIVE COMPLEX WILL SPREAD INTO THE AREA THIS MORNING. DEVELOPMENT WILL CONTINUE THIS MORNING ON WESTERN FRINGE OF THIS COMPLEX WHERE 850 MB CONVERGENCE IS MAXIMIZED. COLD FRONT WILL LIKELY CATCH UP TO THE EFFECTIVE OUTFLOW BOUNARY AND PUSH ACROSS I-44 BY LATE MORNING. EXPECT FRONT AND ASSOCIATED CONVECTION TO MAKE IT INTO SOUTH CENTRAL MISSOURI AROUND MIDDAY. APPEARS EFFECTIVE BOUNDARY WILL BE EAST OF THE AREA BEFORE SIGNIFICANT INTENSIFICATION OCCURS THIS AFTERNOON. STRATUS DECK WILL SPREAD SOUTH INTO THE AREA BEHIND THE FRONT THIS AFTERNOON. WILL FOLLOW CLOSER TO THE COOLER MAV GUIDANCE. FOR TONIGHT...MODELS SEEM TO CLEAR CLOUDS OUT TOO QUICKLY. BELIEVE STRATUS WILL PERSIST THROUGH AT LEAST THE EVENING AS COOLER AIR SPREADS OVER THE OZARK PLATEAU. ON MONDAY...SURFACE PATTERN BECOMES MORE ANTICYCLONIC AND 850 MB MOISTURE PROGGED TO DECREASE. THEREFORE EXPECT CONSIDERABLE SUNSHINE BY MIDDAY. DEEP NORTHERLY FLOW WILL KEEP HIGHS IN THE 60S. MONDAY NIGHT...COLDEST TEMPERATURES SO FAR THIS SEASON IN STORE AS SPRAWLING SURFACE HIGH CONTINUES TO FEED COOL CANADIAN AIR INTO THE REGION. LOWS COULD DIP INTO THE UPPER 30S IN THE LAKE OF OZARKS REGION. IN THE EXTENDED...PERSISTENT PATTERN WILL KEEP THE COOL AND DRY CONDITIONS GOING THROUGH THE WEEK. PRELIMINARY FORECAST GUIDANCE FOR COORDINATION PURPOSES ONLY... FCSTID = 11 SGF 71 45 64 41 / 70 10 0 0 JLN 67 45 64 41 / 80 10 0 0 UNO 75 45 65 41 / 60 10 0 0 VIH 71 43 63 39 / 70 10 0 0 .SGF... MO...NONE. KS...NONE. FOSTER
In the hours before
Special weather statement, Sep 23, 1:00 PM CDT, 1 hour 35 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SUN SEP 23 2001 ... A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... SCATTERED THUNDERSTORMS WILL PUSH ACROSS PART OF THE MISSOURI OZARKS THIS AFTERNOON AHEAD OF A STRONG COLD FRONT. AREAS TO THE SOUTHEAST OF A ROLLA...TO HARTVILLE...TO CASSVILLE LINE HAVE THE BEST CHANCE FOR STRONG STORMS. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...WIND GUSTS TO 45 MPH...AND SMALL HAIL. ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE. EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION IS POSSILBE LATER THIS AFTERNOON. .EXTENDED OUTLOOK... NO HAZARDOUS WEATHER IS NOT EXPECTED. BROWNING
Special weather statement, Sep 23, 1:29 PM CDT, 1 hour 6 minutes before
MOZ082-083-091-092-095>098-102>106-232300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 129 PM CDT SUN SEP 23 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 755...IN EFFECT UNTIL 600 PM CDT SUNDAY EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...CHRISTIAN...DENT...DOUGLAS...HOWELL...OREGON...OZARK... SHANNON...STONE...TANEY...TEXAS...WEBSTER AND WRIGHT. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA... BRANSON...HOUSTON...MONETT...OZARK AND WEST PLAINS. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. BROWNING
Special weather statement, Sep 23, 1:44 PM CDT, 51 minutes before
MOZ082-083-091-092-095>098-102>106-232300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 144 PM CDT SUN SEP 23 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 755...IN EFFECT UNTIL 600 PM CDT SUNDAY EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...CHRISTIAN...DENT...DOUGLAS...HOWELL...OREGON...OZARK... SHANNON...STONE...TANEY...TEXAS...WEBSTER AND WRIGHT. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA... BRANSON...HOUSTON...MONETT...OZARK AND WEST PLAINS. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. BROWNING
Local storm report, Sep 23, 2:18 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
218 PM CDT SUN SEP 23 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 PM CHADWICK MO .75 INCH HAIL
09/23/01 CHRISTIAN REPORTED BY PUBLIC.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 1:37 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 23 min |
| Sep 23, 1:55 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Taney | 50 min |
| Sep 23, 2:13 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 47 min |
| Sep 23, 2:50 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 25 min |
| Sep 23, 2:57 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.